Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 394, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2006, 9:00 PM CDT for Franklin County, Warren County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 9:00 PM CDT (02:00 UTC)
- Expired
- Jul 3, 2006, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 040200 SVRLSX MOC071-219-040245- /O.NEW.KLSX.SV.W.0394.060704T0200Z-060704T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 900 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI SOUTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 945 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF NEW HAVEN...OR ABOUT NEAR HERMANN...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW HAVEN... TRELOAR... MARTHASVILLE... DUTZOW... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3880 9137 3855 9137 3855 9097 3880 9096 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 040228 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 928 PM CDT MON JUL 3 2006 MOC071-219-040245- /O.CON.KLSX.SV.W.0394.000000T0000Z-060704T0245Z/ FRANKLIN MO-WARREN MO- 928 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN WARREN AND NORTHRN FRANKLIN COUNTIES... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HOLSTEIN...MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... HOLSTEIN...MARTHASVILLE AND DUTZOW. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3880 9137 3855 9137 3855 9097 3880 9096 $$ CARNEY
000 WWUS53 KLSX 040243 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 940 PM CDT MON JUL 3 2006 MOC071-219-040250- /O.EXP.KLSX.SV.W.0394.000000T0000Z-060704T0245Z/ FRANKLIN MO-WARREN MO- 940 PM CDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN AND NORTHWESTERN FRANKLIN COUNTIES WILL BE ALLOWED TO EXPIRE AT 945 PM... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...GUSTY WINDS IN EXCESS OF 35 MPH...AND DEADLY LIGHTING WILL CONTINUE TO BE POSSIBLE WITH THIS STORM. IF YOU ARE OUTSIDE...MOVE INSIDE A BUILDING...OR GET INTO A CAR UNTIL THE STORM PASSES. REMEMBER...IF YOU ARE CLOSE ENOUGH TO A STORM TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING STAY INSIDE AND AWAY FROM WINDOWS LAT...LON 3880 9137 3855 9137 3855 9097 3880 9096 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:40 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 3, 6:40 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT MON JUL 3 2006 .DISCUSSION... FRONTAL BOUNDARY WAS DRAPED ACROSS THE UPPER MIDWEST AND CENTRAL PLAINS TODAY, AND EXTENDED FROM NORTHERN IL ACROSS SOUTHERN IA INTO NORTHWEST KS. THE REAL COLD FRONT WAS ACROSS THE NORTHERN PLAINS. THE UKMET AND NAM FORECAST THE FRONT TO LIE ACROSS THE NORTHERN OZARKS BY THE EVENING OF THE 4TH. THE GFS IS A LITTLE SLOWER WITH MOVEMENT. A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL TAKE OVER AND PUSH THE FRONT THROUGH THE STATE EARLY ON WEDNESDAY. CONVECTION CONTINUED ACROSS NORTH MO INTO SOUTHEAST IA AND NORTHERN IL AT THIS TIME. FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION ACROSS THE AREA TONIGHT THROUGH TUESDAY NIGHT. MODELS ARE SIMILAR IN FORECASTING K INDICES IN THE MID 30S TO LOWER 40S ACROSS THE REGION TONIGHT AND ON INDEPENDENCE DAY. MUCH DRIER AIR IS FORECAST TO ADVECT INTO THE AREA BY NOON WEDNESDAY. THE GFS FORECASTS DRY AIR TO REMAIN ACROSS THE REGION THROUGH SUNDAY. THE LATEST LAPS DATA INDICATED THE MOST UNSTABLE AIR AT THIS TIME WAS OVER NORTHEAST MO/WEST CENTRAL IL. TEMPS WERE IN THE 90S ACROSS THE ENTIRE AREA WITH DEWPOINTS IN THE MID TO UPPER 60S. IN THE EXTENDED PERIOD, THE LATEST RUNS OF THE GFS, UKMET AND EUROPEAN ARE FAIRLY SIMILAR AT H5 FRIDAY MORNING WITH UPPER RIDGE EXTENDING FROM THE DESERT SOUTHWEST INTO THE UPPER MIDWEST. THE GFS FORECASTS THE UPPER RIDGE TO PERSIST INTO LATE NEXT WEEK. && .AVIATION... FOR THE 00Z TAFS... COLD FRONT ACROSS IOWA WILL MAKE SLOW BUT STEADY PROGRESS SOUTHWARD INTO MISSOURI AND SOUTHWEST ILLINOIS OVERNIGHT. SOME ISOLATED STORMS OVER CENTRAL MISSOURI SHOULD DISSIPATE AFTER SUNSET...THEN THE MAIN FOCUS WILL BE UP ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. WHILE STORMS APPEAR LIKELY...THE AREAL COVERAGE IS STILL SOMEWHAT IN QUESTION. HAVE CONTINUED WITH TEMPOS FOR THUNDER AT THE KUIN TERMINAL...BUT HAVE SCALED BACK THE DURATION OF THE THUNDERSTORMS SOMEWHAT TIL WE GET A CLEARER PICTURE. FRONT WILL CONTINUE SOUTHWARD THROUGH THE DAY TOMORROW WITH SCATTERED CONVECTION BREAKING OUT AHEAD AND ALONG IT. WINDS WILL SHIFT TO A NORTHWESTERLY DIRECTION AFTER FROPA. VFR CONDITIONS AND LIGHT WINDS SHOULD BE EXPECTED OUTSIDE OF THUNDERSTORMS ACROSS THE CWFA THROUGH THE PERIOD. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 259 PM CDT MON JUL 3 2006 ILZ095>097-MOZ018-019-026-027-041200- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-PIKE IL-SHELBY- 259 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE AS THE NIGHT PROGRESSES AS A COLD FRONT BEGINS TO MOVE INTO THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE MAIN SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE COLD FRONT SLOWLY MOVES THROUGH OUR REGION. WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THE SLOW PASSAGE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-041200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 259 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THE LIKELIHOOD OF THUNDERSTORMS WILL INCREASE TONIGHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. HOWEVER...NO SEVERE WEATHER IS EXPECTED. HEAT INDICES ARE EXPECTED TO APPROACH 100 DEGREES FOR THE CITY OF ST LOUIS EARLY THIS EVENING...WITH AMBIENT TEMPERATURES REACHING INTO THE MID 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS THE COLD FRONT SLOWLY MOVES THROUGH OUR REGION. WHILE WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THE SLOW PASSAGE OF THE COLD FRONT...STORMS APPROACHING OR BRIEFLY EXCEEDING SEVERE THRESHOLDS WILL BE POSSIBLE ON INDEPENDENCE DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 33 min |
| Jul 4, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.